I had a foley catheter put in 6 days ago to drain my bladder. (no infection, prostate swollen from meds). it was VERY painful on insertion and removal. it was in for about 10 hours, then removed. it has been 6 days since removal and i still have small traces of what appears to be skin and dryed blood in my urine.looks like small pieces of red thread in my urine. is this normal? I seen the doctor 4 days after removal and he said it was probably just from the catheter. it's been 6 days and still coming out now and then? if this is somewhat normal....how long should i expect to see this till my urine flows clean. I have no pain....other than an occasional little sting, which is barely noticeable. what is normal recovery time?
Sounds like they got a bit carried away when they removed the catheter. If It is removed to quickly it tears bits on skin from the wall, you get the picture. Anyway it can tear in thin ribbons kind of like a cuticle that tears back on you fingernail, it just keeps tearing in a line as long as it has tissue to tear.
The good news is the skin will grow back but might take a month or so to complete. Till then try not to push to hard when urinating, and goes easy on the sex if you catch my drift!
thanks for the info, it helps reassure me i'm ok. I've been having some anxiety issues since this all happened. the doctor perscribed me some xanax. the only thing is i'm afraid to take the xanax. because they couldn't figure out why i was retaining urine(no infection), and figured it was because i had taken some muscle relaxer and percocet the few days before this happened. and that the muscle relaxer probably effected my prostate which caused me to retain urine. when i got my perscription for the xanax the pharmacist told me the xanax could have the same effect on my prostate as the muscle relaxers. and i really don't want to go through this again. so i'm not taking them till i see a urologist.
I have an appointment to see a urologist to have my prostate checked, but they can't get me in till next week thursday. and here i sit wondering/worrying whats going on.
one more thing on the catheter....they did do some damage. the first six hours after removal, i had no visible blood in my urine, but my underwear had about six blood spots the size of a dime, and one spot the size of a quarter.
Just saw that you had posted back, sorry for the delay. Yes about 12% of men that take Xanax have trouble voiding (peeing). I am not too concerned about the blood spots as there will some for the first week based on the damage. Stay away from blood thinners such as aspirin and Ibuprofen(Advil) as they will increase bleeding.
I would see if you doctor is comfortable with prescribing you some Flomax (Tamsulosin) until you get in to see him, which will help you pee without pain. I did not see your age but if you have a prostate that has been a problem for a while, talk to you doctor about Flomax and Avodart(Dutasteride). If I remember correctly one of the drug companies just came out with a single pill that has both Flomax and Avodart in it. Just for your understanding, Flomax will give you relieve in just an hour or two so you can pee freely, but does not reduce the prostate size much(which is the the long term goal) where as Avodart slowly reduces the prostate size over months. Obviously, two two together will give you the best outcome.
Flomax is now generic so cost should not be too bad (call around to different pharmacies, you will be amazed at the price differences). Avodart is still branded but they have coupons available on the internet that you can print out.
Let me know if you have any other questions. Take care
it's me again. not sure if you can help with this, but here goes. i seen a urologist and he said me retention was "probably" from being constipated.
normally i poop once a day, i started taking percocets(2 a day) and muscle relaxers(one before bed) after 4 days i noticed i hadn't had a bowel movement in a couple days. i sat on the toilet and forced some poo out. it was a small amount and was like a bunch of round marbles, the next morning i tried to force some more out and couldn't...thats when i had the urine retention and went to the ER and had the foley catheter. i had no bowel movements that day or the next day, the following day i treid some milk of magnesia....which after a few hours felt like it was not going through and cramping up, so i went in the bathroom, sat on the toilet and pushed as hard as i could. i managed to push out some poo about the size of a hotdog....it was all marbly looking, but no liquid from the MOM, an hour later i tried again pushing as hard as i could....this time a golf ball sized poo came out...very round, still no liquid, about another hour later i tried again and this time some more hard poo came out...again about the size of a hotdog, and then came the diareah from the MOM. i thought great i got it all out and now my system can get back to normal, the next couple days after i was going poo about 3-4 times a day...small amounts and very loose. i had been eating alot more fiber. shortly after i felt pressure in my abdomen and thought i was getting constipated again and took a dulcolax and had a bowel movement...again pretty loose stuff. everytime it seems to be loose. it seems like only loose stuff can make it through and may have some blockage somewhere. i pass gas alot and only small amounts of poo come out. nothing big or solid. i haven't been eating alot of fiber and more normal foods, but it seems i get alot of abdominal pressure and feels like i'm backing up. maybe i'm just worrying too much. i'm thinking if i'm passing gas and having bowel movements, even though not alot of poo when i do....i shouldn't have any blockage or impacted stool and maybe my system is just recovering from the severe constipation i had, and it's normal to be going 3-4 times a day with very small amounts and nothing solid. i have no severe pain or cramps, just mild and i can hear alot of sloshing noises coming from my gut...intestines...no stomach problems. just looking for an opinion to help me relax a bit and stop worrying. because stuff is moving...even tho not like normal. it's been 2 weeks now
Sorry for the delay getting back to you, I had not noticed that you posted again. Actually, what you described is normal as the stomach/intestines are mot back to regular function. I suggest you do the following to help get it back to normal. First, you need to get two products at a store that carries vitamins and buy L-lysine 500mg tablets, and Lactobacillus Acidophilus (around 500mg's). take one of each of these tablets with each meal for a week. Then back off to once a day for both. Both of these will help re-establish the proper flora of the stomach and intestines. The only side effect that you can get from this is diarrhea if you take too much. If that happens just decrease the amount you are taking each day until you get to the point where your stool is not too hard or too soft. It may take a couple of weeks to get it where you want it but, these will really help you and are not expensive.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.